MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN923527
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn (b)(4).
 
Event or Problem Description
It was reported that while in use with a patient, the user was unable to inject through the catheter, "felt like there was an occlusion".As a result, the catheter was removed and a 2nd catheter was inserted and used without issue.No patient harm or injury.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of balloon would not inflate in use was confirmed based on the sample received.The customer returned a 6fr.Wedge 110cm catheter with the original packaging lid-stock (inp-3, inp-6) for investigation.The sample was returned in the cardboard box and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the inflation lumen stopcock was in the open position (inp-7).The recommended volume capacity of the balloon is 1.0cc (inp-7).The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-8).No visual blockage was noted to the distal opening of the injection lumen (inp-9, inp-10).No kinks or bends were noted to the catheter body/extrusion.Upon further inspection, a dried substance was noted within the inflation lumen extension line and within the interior surfaces of the inflation lumen stopcock (inp-11, inp-12, and inp-13).No contrast media was noted within the injection lumen exten sion line.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the interior surfaces of the injection lumen.Additionally, the returned state of device provided enough evidence of using liquid for the balloon inflati on.The instructions for use (ifu) states: "precaution: liquids must not be used as balloon inflation media.The small diameter of the inflation lumen may make it impossible to completely inflate or deflate a liquid-filled balloon.In addition, inflating the balloon with liquid reduces the ability of the catheter to flow with the circulation." also, per the instructions for use (ifu) for testing balloon integrity before use: "fill the syringe with the amount of inflation medium recommended for the catheter being used.Warning: do not exceed the maximum inflation capacity of the balloon as indicated on the pigtail of the pressure lumen and in the separate instruction insert.Carbon dioxide must be used if there is a possibility that balloon rupture would result in air embolism in the left heart or systemic circulation." the balloon did not inflate due to the blocked inflation lumen; therefore, the symmetry of the balloon could not be measured.The injection lumen was aspirated and flushed.Some blood exited.A lab inventory 0.025in guidewire was back loaded through the distal tip of the catheter.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood noted on the guidewire.The guidewire was front loaded through the injection extension line.No resistance was noted; the guidewire was able to advance through the injection lumen.Some blood noted on the guidewire.The inflation lumen was injected with 1.0cc of air using a lab inventory control stroke syringe and push back was immediately noted to the returned syringe plunger.The balloon did not inflate due to a blocked inflation lumen.Dried substance was previously confirmed within the inflation lumen extension line (inp-11).A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the blocked inflation lumen.The most probable root cause of the complaint was user related.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17354253
Report Number3010532612-2023-00399
Device Sequence Number20350603
Product Code DYG
UDI-Device Identifier10801902206746
UDI-Public10801902206746
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN923527
Device Catalogue NumberAI-07126
Device Lot Number16F23E0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown